Delaware, 2006

Strong Wind in Delaware, December 8, 2006

December 8, 2006 · NWS PHI · 1 event in 1 county or zone

Strong northwest winds circulating around a large high pressure system in the middle of the United States downed a couple of weak trees and tree limbs in New Castle County and caused isolated power outages. The power outages affected the Christiana Mall and the Brookside area of Newark for several hours.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Strong northwest winds circulating around a large high pressure system in the middle of the United States downed a couple of weak trees and tree limbs in New Castle County and caused isolated power outages. The power outages affected the Christiana Mall and the Brookside area of Newark for several hours. The peak wind gust at the New Castle County Airport was 41 mph.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Dec 7, 11:15 PM EST, 3 hours 45 minutes earlier.

Area forecast discussion, Dec 7, 11:15 PM EST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1115 PM EST THU DEC 7 2006

.UPDATE NUMBER 2...
GOING TO REDUCE CLOUDS AND SCALE BACK THE MENTION OF SHSN IN ERN
ZONES. SOME LES BANDS STILL MOVING THRU CENTRAL/NRN PA AND WILL BE A
BIT MORE CONSERVATIVE THERE.

&&

PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...GALE WARNING UNTIL 6 PM EST FRIDAY FOR ANZ430-431-450>455.

&&

TFG

PREV UPDATE/FULL LENGTH AFD ***********************************

.UPDATE...
WILL BE ISSUING A ZONE UPDATE SHORTLY TO MAKE SOME ADJUSTMENTS TO
CLOUD COVER BASED ON CURRENT SATELLITE TRENDS.  WHILE AREAS OF
CLOUDS ARE MOVING THROUGH, WILL GO WITH MOSTLY CLOUDY FOR BREVITY.
THERE HAVE BEEN SOME SNOW SHOWERS MAINLY ACROSS THE POCONOS AND
SUSSEX NJ.  CURRENT RADAR STILL INDICATES SOME LIGHT SNOW SHOWERS
AROUND, AND EVEN THOUGHT THERE IS NOTHING IMPRESSIVE, WILL NOT MAKE
ANY ADJUSTMENTS TO POPS ATTM. ALSO, HAVE RAISED GUSTS A BIT DUE TO
CURRENT CONDITIONS.  WINDS WILL REMAIN QUITE GUSTY THROUGH FRIDAY.
OTHERWISE, FCST PACKAGE LOOKS GOOD.

MARINE FORECASTER HAS CUT BACK ON THE TIME OF THE GALE WARNING FOR
ALL MARINE ZONES.  WITH THE EVENING ISSUANCE, GALES WILL NOW END AT
6 PM ON FRIDAY.

NIERENBERG

&&

.PREV DISCUSSION...
/ISSUED 323 PM EST THU DEC 7 2006/

.SYNOPSIS...
THE TIMES WILL BE CHANGING BIG TIME TONIGHT AS A SHOT OF ARCTIC AIR
POURS INTO OUR REGION. WITH THE VERY COLD AIR BECOMING ENTRENCHED
ACROSS THE AREA TONIGHT, ALONG WITH A DISTURBANCE CRUISING THROUGH,
SOME FLURRIES OR SNOW SHOWERS WILL BE POSSIBLE IN SOME AREAS. A VERY
COLD DAY WILL BE IN STORE FRIDAY WITH WINDY CONDITIONS, PRODUCING
VERY COLD WIND CHILLS. THE VISIT BY OLD MAN WINTER WILL BE SHORT
LIVED THOUGH AS AIR MASS MODIFICATION TAKES PLACE ALOFT FRIDAY
AFTERNOON, AND THEN STRENGTHENS THROUGH THE WEEKEND. THIS WILL ALLOW
FOR A WARMING TREND AS HIGH PRESSURE BUILDS TO OUR SOUTH OVER THE
WEEKEND, WITH MILDER AIR ON A WEST TO SOUTHWEST FLOW. A WEAK COLD
FRONT MAY CLIP THE AREA EARLY ON MONDAY, THEN A STORM SYSTEM WILL
BECOME ORGANIZED ACROSS THE PLAINS STATES TUESDAY AND WEDNESDAY.
THIS LOW WILL LIFT TOWARD THE GREAT LAKES WEDNESDAY WITH A COLD
FRONT APPROACHING FROM THE WEST THURSDAY MORNING.

&&

.NEAR TERM /TONIGHT/...
AT 20Z, THE ARCTIC FRONT WAS LOCATED IN EASTERN PENNSYLVANIA, WITH
THE TRUE COLD AIR LAGGING A BIT. A BIT OF A BONUS TODAY ACROSS THE
EASTERN HALF OUR CWA WITH TEMPERATURES ROCKETING INTO THE MID 50S
THANKS TO LOTS OF SUNSHINE AND A WEST WIND BEHIND THE INITIAL WEAK
FRONT. THE MAIN STORY TONIGHT WILL BE THE ARRIVAL OF MUCH COLDER AIR
WITH GUSTY WINDS, PRODUCING VERY COLD WIND CHILLS OVERNIGHT /AND
FRIDAY MORNING/. FIRST THOUGH, WE NEED TO DEAL WITH THE ARCTIC
FRONTAL PASSAGE AND ANY CHC OF SNOW SHOWERS/FLURRIES WITH AND BEHIND
IT. THERE APPEARS TO BE LITTLE TO NOTHING OCCURRING WITH THE
BOUNDARY ITSELF, HOWEVER SNOW SQUALLS ARE MOVING THROUGH CENTRAL
PENNSYLVANIA AND SOME OTHER SNOW SHOWERS/FLURRIES IN SOUTH CENTRAL
NEW YORK WITH THE BIG PUSH OF COLD AIR. THE MAJORITY OF THE MODEL
GUIDANCE IT NOT REAL EXCITED ABOUT SNOW SHOWERS ACROSS OUR CWA
TONIGHT. THIS IS A SIGNIFICANT SHOT OF COLD AIR, AND A SHARP UPPER
TROUGH AS WELL. A SHORT WAVE WILL BE CROSSING THE AREA TONIGHT,
HOWEVER THE VORT MAX LOOKS MORE LIKE SHEAR VORTICITY AND NOT A MORE
COMPACT/POTENT ONE. STILL, WE ARE WARY ABOUT THE POSSIBILITY OF A
FEW ISOLATED HEAVIER SNOW SHOWERS CROSSING THE AREA TONIGHT AS LAPSE
RATES STEEPEN THROUGH THE EVENING. BEST CHC IS ACROSS THE
NORTHWESTERN ZONES, WITH SOME FLURRIES OR AN ISOLATED SNOW SHOWER
POSSIBLE DOWN TO THE INTERSTATE 95 CORRIDOR. FARTHER SOUTHEAST,
THINKING A FEW FLURRIES ARE POSSIBLE. ANY BRIEF SNOW SHOWER WILL BE
CAPABLE OF PUTTING DOWN A QUICK COATING OR SO IN SOME SPOTS AND
RAPID CHANGES IN VISIBILITY. WITH TEMPERATURES DROPPING, THERE COULD
BE SOME SLIPPERY SPOTS IF SNOW SHOWERS OCCUR.

MIXING WILL BECOME BETTER TONIGHT /AND FRIDAY/ AS COLD AIR POURS
INTO THE REGION. BUFKIT SOUNDINGS SHOW A GOOD 30 TO 35 KNOTS OF
MOMENTUM TRANSFER OCCURRING. UPSTREAM OBS IN THE COLD AIR HAVE BEEN
SHOWING GUSTS IN THE 30 TO 35 MPH RANGE, THEREFORE WE HAVE INCREASED
THE WINDS AND ALSO GUSTS TONIGHT /AND FRIDAY/. THE EXPECTED WINDS
ARE BELOW WIND ADVISORY CRITERIA. WE WILL REFRESH THE SPECIAL
WEATHER STATEMENT /SPS/ TO MENTION ALL OF THE ABOVE.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY/...
FRIDAY WILL BE DOMINATED BY AN ARCTIC AIRMASS AS THE CORE OF THE
COLD AIR /850 MB TEMPERATURES OF -16C TO -20C/ MOVES OVERHEAD IN THE
MORNING. THE OVERALL PATTERN FAVORS A TRANSIENT AIR MASS THEREFORE,
THE ARCTIC AIR STARTS TO BECOME MODIFIED FRIDAY AFTERNOON AS UPPER
HEIGHTS RISE. BUFKIT PROFILES CONTINUE TO SHOW WELL ALIGNED FLOW
THROUGH THE ATMOSPHERIC COLUMN FRIDAY, AND WITH ABOUT 35-KNOT WINDS
AROUND 3,000 FT, IT WILL BE A WINDY AND VERY COLD DAY. THE WIND
CHILL CHART WILL DEFINITELY BE GETTING A WORKOUT. WIND CHILL VALUES
LOOK TO BE IN THE SINGLE DIGITS /AROUND ZERO IN THE MORNING ACROSS
THE HIGHER ELEVATIONS/ ACROSS THE NORTHWEST ZONES TO THE TEENS AND
20S ELSEWHERE. WITH THE UPPER TROUGH AXIS SWINGING ACROSS IN THE
MORNING, THERE MAY BE SOME FLURRIES FLYING IN PARTS OF THE AREA WITH
SOME SNOW SHOWERS MOSTLY CONFINED TO THE FAR NORTHWEST ZONES. WITH
WAA OCCURRING BY EARLY AFTERNOON, WE WILL LIMIT THE MENTION OF
FLURRIES UP NORTH TO THE MORNING.

A RATHER COLD FRIDAY NIGHT IS IN STORE AS TEMPERATURES BOTTOM OUT IN
THE TEENS IN MANY PLACES. WINDS LOOK TO STAY UP AT LEAST DURING THE
EVENING, HOWEVER WITH WARMING TAKING PLACE ALOFT, WINDS ARE
ANTICIPATED TO DROP OFF AT LEAST SOME. A LARGE SURFACE HIGH PRESSURE
SYSTEM RESPONSIBLE FOR THE ARCTIC AIR MASS WILL BE BUILDING ACROSS
THE SOUTHERN STATES SATURDAY. THIS WILL BE CHANGING OUR WINDS TO THE
WEST AND WITH 850 MB TEMPERATURES CLIMBING TO NEAR 0C BY EARLY
SATURDAY EVENING, HIGH TEMPERATURES WILL BE MILDER /STILL A CHILLY
DAY THOUGH/. THE WAA COMBINED THE NOSE OF AN UPPER JET NEARBY COULD
PRODUCE A FEW FLURRIES ACROSS THE NORTHWESTERN ZONES SATURDAY,
HOWEVER THE AIR MASS LOOKS RATHER DRY THEREFORE WILL LEAVE ANY
FLURRY MENTION OUT FOR NOW. THERE WILL PROBABLY BE SOME MID TO UPPER
LEVEL CLOUDINESS THOUGH STREAMING BY, THEREFORE WE PLACED HIGHER SKY
COVER UP ACROSS THE NORTHWESTERN ZONES. IT WILL BE ANOTHER COLD
NIGHT SATURDAY, HOWEVER PROBABLY NOT AS COLD AS PREVIOUS ONES AS THE
AIR MASS CONTINUES TO UNDERGO MODIFICATION.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
PER HPC ANALYSIS, TELECONNECTIONS WITH A PROGRESSIVE POSITIVE
ANOMALY MOVING BY 27 NORTH/165 WEST FAVORS TROUGHING PROGRESSING
THROUGH THE EASTERN GULF OF ALASKA INTO WESTERN CANADA, WHICH FAVORS
RIDGING DOWNSTREAM MOVING THROUGH CANADA. THIS RIDGE IS STRONG
ENOUGH TO SUPPORT A PROGRESSIVE UPPER-LEVEL LOW MOVING FROM THE
SOUTHWEST STATES THROUGH THE SOUTHERN PLAINS INTO THE MISSISSIPPI
VALLEY. A NEGATIVE ANOMALY MOVING FROM SOUTHERN GREENLAND TOWARDS
ICELAND ENSURES THAT TROUGHING MOVES FROM EASTERN CANADA OUT INTO
THE NORTHERN ATLANTIC. IT APPEARS THAT A POSITIVE ANOMALY ASSOCIATED
WITH THE SUBTROPICAL RIDGE IN THE EASTERN AND CENTRAL ATLANTIC
RETROGRADES INTO THE WESTERN ATLANTIC, ACTING AS A POSSIBLE BLOCK TO
THE UPPER-LEVEL LOW OVER THE U.S. AND DIVERTING IT MORE POLEWARD.

THE ABOVE IDEAS FIT THE 00Z NCEP ENSEMBLE MEAN AND THE 00Z ECMWF THE
BEST, SO HPC COMPROMISED BETWEEN THESE SOLUTIONS. THE SHORT WAVE
WITH WHICH THE 00Z GFS WAS A SIGNIFICANTLY SLOW OUTLIER IN CENTRAL
CANADA ON SUNDAY DROPS SOUTHWARD JUST SOUTHWEST OF WHERE THE
POSITIVE ANOMALY SHOULD BE STRONGEST AND CLOSES THE ENERGY OFF INTO
A 500 MB LOW. THIS SOLUTION ATTM HAS BEEN DISCOUNTED. THE 00Z
CANADIAN QUICKLY GETS OUT OF PHASE WITH THE OTHER GLOBAL GUIDANCE IN
THE EASTERN PACIFIC AND PACIFIC NORTHWEST BY MONDAY MORNING,
THEREFORE ITS SOLUTION WAS NOT CONSIDERED EITHER IN THE INCORPORATED
HPC GUIDANCE.

LOOKING OVER THE 06Z GFS, IT IS SIMILAR TO THE ECMWF WITH BEING MORE
AMPLIFIED WITH THE EJECTION OF THE SOUTHERN PLAINS SHORT WAVE ON
TUESDAY, AND A FOLLOWING SHORT WAVE COMING INTO THE NORTHERN AND
CENTRAL ROCKIES TUESDAY NIGHT AND WEDNESDAY. THE BYPRODUCT OF THIS
IS AN AMPLIFIED UPPER-LEVEL TROUGH MOVING AGAIN THROUGH THE SOUTHERN
PLAINS ON THURSDAY. HPC THEREFORE DID NOT MAKE MUCH IN THE WAY OF
CHANGES FROM THE EARLIER PROGS, HOWEVER IT WAS PREFERRED TO LOWER
PRESSURES ALONG THE GULF OF MEXICO AND SOUTHEASTERN U.S. COAST FOR
WEDNESDAY AND THURSDAY, PER THE ECMWF/CANADIAN AND THE TREND OF THE
06Z GFS. INTERESTINGLY ENOUGH, THE 06Z GFS AND 00Z ECMWF HINT THAT
THE UPPER TROUGH TAKES ON A NEGATIVE TILT WEDNESDAY INTO THURSDAY.
THE 12Z GFS/ECMWF CONTINUES THE NEGATIVE TILT IDEA.

BASED ON THE ABOVE, THINGS ARE FAIRLY QUIET SUNDAY INTO MONDAY AS
HIGH PRESSURE IS SITUATED OVER THE SOUTHEASTERN STATES. THERE STILL
APPEARS TO BE A WEAK BOUNDARY SLIDING THROUGH EARLY MONDAY AS STRONG
HIGH PRESSURE BUILDS ACROSS SOUTHEASTERN CANADA. NO PRECIPITATION IS
EXPECTED WITH THE WEAK BOUNDARY. THE UPPER RIDGE BUILDS ALONG THE
EAST COAST ON TUESDAY AS A SHARP TROUGH DIGS INTO THE PLAINS. OUR
WEATHER WILL STILL BE INFLUENCED FROM THE AFOREMENTIONED SURFACE
HIGH, HOWEVER IT DOES SLIDE TO THE EAST DURING TUESDAY. AS A RESULT,
SOME WAA GETS GOING TUESDAY NIGHT AND THERE IS SOME WEAK LIFT
PRESENT TO SQUEEZE OUT PERHAPS SOME LIGHT QPF MAINLY IN THE
NORTHWEST ZONES. PRECIPITATION TYPE COULD BE AN ISSUE AS SURFACE
TEMPERATURES ARE FORECAST TO DROP TO AROUND FREEZING. EXAMINED SOME
POINT FORECAST SOUNDINGS ACROSS THE NORTHWEST ZONES AND THEY REVEAL
LOWER LEVEL MOISTURE INCREASING WITH SOME DRYER AIR ABOVE. IF INDEED
THERE IS SOME LIGHT PRECIPITATION THAT DEVELOPS, THERE MAY BE A
TOUCH OF DRIZZLE/FREEZING DRIZZLE. NOT REAL CONFIDENT ON THIS
SCENARIO SEVERAL DAYS AWAY, SO WILL GO WITH A SLIGHT CHC TO LOW CHC
POP FOR ONLY RAIN AND SNOW SHOWERS ACROSS THE FAR NORTHWEST.

AS THE SURFACE FLOW BECOMING MORE SOUTHERLY WEDNESDAY AS A STORM
SYSTEM IS LIFTING TOWARD THE GREAT LAKES, MILDER AIR WILL BE DRAWN
NORTHWARD INTO OUR CWA. THIS MILD AIR WILL CONTINUE THROUGH THURSDAY
AS A SURFACE COLD FRONT AND ASSOCIATED UPPER TROUGH /POTENTIALLY
BECOMING NEGATIVELY TILTED/ MOVE ON BY. WENT WITH HIGH CHC POPS
ACROSS THE WESTERN ZONES WEDNESDAY WITH LOWER POPS TO THE SOUTHEAST.
LOOKS LIKE SOME SHOWERS ARRIVING WEDNESDAY, THEN PERHAPS A PERIOD OF
RAIN WEDNESDAY AFTERNOON/EVENING. MAINTAINED A LOW CHC POP ON
THURSDAY TO ALLOW SOME WIGGLE ROOM IN THE TIMING. MEANWHILE,
ADDITIONAL TROUGHING TAKES HOLD IN THE PLAINS, KEEPING THE UPPER
FLOW FROM THE SOUTHWEST ACROSS THE EAST.

THAT IS ALL FOR NOW. THANKS TO THE SURROUNDING OFFICES AND HPC FOR
THE COLLABORATION TODAY. HAVE A GOOD ONE

&&

.AVIATION /21Z TO 18Z/...
STRONG AND GUSTY WINDS WILL BE THE MAIN WEATHER CONCERN OVER THE
NEXT 24 HOURS. WINDS HAVE ALREADY INCREASED THIS AFTN AND ARE
GUSTING FROM THE W TO WNW AT 20 TO 25 KT. A SECONDARY COLD FRONTAL
PASSAGE LATE THIS AFTERNOON WILL CAUSE WINDS TO SHIFT SLIGHTLY MORE
NW AND GUST 25 TO 30 KT. THIS WILL CONTINUE THROUGH TONIGHT AND
FRIDAY. OTRW...MAINLY VFR CONDS ARE FCST WITH NO SGFNT RESTRICTIONS
TO CIGS OR VSBYS. ONLY POSSIBLE EXCEPTION WOULD BE LAKE EFFECT SNOW
SHOWERS THAT MIGHT REACH RDG/ABE OR VCNTY. CIGS OR VSBYS COULD
BRIEFLY DROP TO IFR AT TIMES THERE...MAINLY THIS EVENING.

&&

.MARINE...
STRONG COLD FRONTAL PASSAGE THIS AFTN/EVE WILL BE FOLLOWED BY STRONG
AND GUSTY NW WINDS OVER THE FORECAST WATERS. GUSTS TO GALE FORCE
WILL DEVELOP THIS EVENING AND CONTINUE OVERNIGHT AND THROUGH THE DAY
ON FRIDAY. SEAS WILL ALSO BUILD WITH HIGHEST WAVES DEVELOPING
FARTHER OFFSHORE. SEAS COULD REACH 7-8 FT AT 20 NM OUT. CONDS NEAR
THE MOUTH OF DELAWARE BAY SHOULD BE QUITE ROUGH AS THE WIND FETCH IS
EXPECTED TO BE ALMOST DIRECTLY DOWN THE BAY. WINDS AND SEAS WILL
GRADUALLY SUBSIDE FRI NIGHT AND SAT AS THE PRESSURE GRADIENT
RELAXES. A HIGH PRES RIDGE IS FORECAST TO MOVE OVER THE EAST COAST
EARLY NEXT WEEK AND OFFSHORE BY MIDWEEK. ATTM IT APPEARS THAT WINDS
AND SEAS SHOULD REMAIN BELOW SCA THRESHOLDS DURING THAT TIME.

&&

.

SYNOPSIS/NEAR TERM/SHORT TERM...GORSE
LONG TERM...GORSE/HPC
AVIATION/MARINE...AMC
Hazardous weather outlook, Dec 7, 4:11 AM EST, 22 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
411 AM EST THU DEC 7 2006

NJZ001-007-008-PAZ054-055-061-062-081100-
SUSSEX-WARREN-MORRIS-CARBON-MONROE-LEHIGH-NORTHAMPTON-
411 AM EST THU DEC 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND
NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SNOW SHOWERS AND POSSIBLE SNOW SQUALLS ARE EXPECTED
LATER THIS AFTERNOON AND NIGHT WITH SOME SLIPPERY ROADS AND MINOR
ACCUMULATIONS OCCURRING MAINLY OVER THE HIGHER TERRAIN. MUCH
COLDER WEATHER IS EXPECTED TONIGHT THROUGH FRIDAY NIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO ADDITIONAL HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED, BUT ACCUMULATIONS ALWAYS
ARE APPRECIATED.

NJZ009-010-012-013-015-017>020-027-PAZ060-067>071-081100-
HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-MERCER-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-SOUTHEASTERN BURLINGTON-
BERKS-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
411 AM EST THU DEC 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND
NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SNOW SHOWERS ARE EXPECTED TONIGHT WITH POSSIBLY SOME SLIPPERY
SPOTS AND ISOLATED ACCUMULATIONS MAINLY OVER THE HIGHER TERRAIN IN
CENTRAL NEW JERSEY AND NORTHWEST OF PHILADELPHIA IN PENNSYLVANIA. MUCH COLDER
WEATHER IS EXPECTED TONIGHT THROUGH FRIDAY NIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO ADDITIONAL HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

DEZ001>003-MDZ008-012-015-019-020-NJZ016-021>023-081100-
NEW CASTLE-KENT DE-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-
TALBOT-CAROLINE-SALEM-CUMBERLAND-ATLANTIC-CAPE MAY-
411 AM EST THU DEC 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND
NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...TODAY AND TONIGHT

MUCH COLDER WEATHER IS EXPECTED TO START TONIGHT AND LAST THROUGH FRIDAY
NIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO ADDITIONAL HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ANZ430-431-450>455-DEZ004-NJZ014-024>026-081100-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
411 AM EST THU DEC 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND
NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...TODAY AND TONIGHT

A GALE WARNING IS IN EFFECT. MUCH COLDER WEATHER IS EXPECTED
TO START TONIGHT AND LAST THROUGH FRIDAY NIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO ADDITIONAL HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 strong wind. Local standard time, as filed.

Strong Wind, New Castle

When
December 8, 3:00 AM EST to 4:00 PM EST
Where
New Castle forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$5,000
Reported by
Newspaper
Coordinates
39.578, -75.639 (the zone’s center; the record gives no point)

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2006Every state in 2006This day in weather historyWarnings in Delaware, December 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 8585.